MAUDE Adverse Event Report: ZIMMER GMBH BIOLOX OPTION, HEAD, M, 32/0, TAPER 12/14

ZIMMER GMBH BIOLOX OPTION, HEAD, M, 32/0, TAPER 12/14
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Information (3190)
Date of Event 06/13/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer did not receive x-rays, or other source documents for review.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Patient underwent closed reduction under sedation due to post revision recurrent dislocation.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected and additional information.Event summary: it was reported that the patient underwent initial right total hip arthroplasty performed (b)(6) 2007.Subsequently, the patient was revised on (b)(6) 2016 due to pain, elevated metal ions, and metallosis complications.After the revision, the patient experienced recurrent dislocations requiring closed reductions under sedation.Devices analysis: no product was returned to zimmer biomet for in-depth analysis.Review of product documentation: this device is intended for treatment.The compatibility check was performed from www.Productcompatibility.Zimmer.Com and showed that the product combination (shell, liner and head) was approved by zimmer biomet.Nevertheless, due to missing stem identification the compatibility of the head and the stem could not be performed.Dhr review: the quality records show that all specified characteristics have met the specifications valid at the time of production.Conclusion summary : it was reported that the patient underwent initial right total hip arthroplasty performed (b)(6) 2007.Subsequently, the patient was revised on (b)(6) 2016 due to pain, elevated metal ions, and metallosis complications.After the revision, the patient experienced recurrent dislocations requiring closed reductions under sedation.The device was not returned for evaluation as it remained implanted, therefore visual and dimensional evaluation could not be performed.Due to missing stem identification the compatibility of head and stem could not be reviewed.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation results did not identify a non-conformance or a complaint out of box.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: patient underwent an initial right tha on (b)(6) 2007 and no complications were noted.Later patient was revised on (b)(6) 2016 due to elevated metal ions, metallosis, corrosion and other complications.Post-revision patient experienced multiple dislocations.Patient was reclining in an car seat and dislocated, was reduced in the er; dislocated again in an office chair, attempted reduction that quickly dislocated again and was reduced again under iv sedation.Otherwise, no medical records such as x-rays have been received.The reasons for hip dislocations are multifactorial, with contributing factors from the patient, the implant, and the surgical procedure.In conclusion, based on the given information no exact root cause could be identified.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
No change to previously reported event.

Brand Name
BIOLOX OPTION, HEAD, M, 32/0, TAPER 12/14
Common Device Name
BIOLOX OPTION, HEAD, M, 32/0, TAPER 12/14
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key9720121
Report Number0009613350-2020-00070
Device Sequence Number13544872
Product Code LZO
UDI-Device Identifier00889024430488
UDI-Public00889024430488
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K073567
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/31/2025
Device Model NumberN/A
Device Catalogue Number00-8777-032-02
Device Lot Number2832523
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/22/2020
Supplement Date Received by Manufacturer05/20/2020
Initial Report FDA Received Date02/18/2020
Supplement Report FDA Received Date06/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;